Global Solution of Optimal Shape Design Problems

  • A. Fakharzadeh

    Shahid Chamran University, Ahwaz, Iran
  • J.E. Rubio

    University of Leeds, UK


We consider optimal shape design problems defined by pairs of geometrical elements and control functions associated with linear or nonlinear elliptic equations. First, necessary conditions are illustrated in a variational form. Then by applying an embedding process, the problem is extended into a measure-theoretical one, which has some advantages. The theory suggests the development of a computational method consisting of the solution of a finite-dimensional linear programming problem. Nearly optimal shapes and related controls can thus be constructed. Two examples are also given.

Cite this article

A. Fakharzadeh, J.E. Rubio, Global Solution of Optimal Shape Design Problems. Z. Anal. Anwend. 18 (1999), no. 1, pp. 143–155

DOI 10.4171/ZAA/874